Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Child has reactive airway disease. High RR, HR and saturation. Taking heavy medication. What best can I do?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
Hi, my 19 month old daughter is suffering from RAD and has been hospitalised for a couple of days. RR was above 70, HR 180, and saturation 60. she is on heavy medication. what is best I can do. some are suggesting to move out of bangalore ....please suggest
Posted Wed, 11 Apr 2012 in Child Health
Answered by Dr. Santosh Kondekar 6 hours later
I infer that your daughter is suffering from reactive airway disease. This is a disease where some allergy causes airway narrowing and this condition usually responds to inhaled bronchodilator therapy.

As I believe that more information can help a doctor reach a more accurate diagnosis, I would request you to answer the following questions
1.     When did your daughter start developing any symptoms?
2.     What were the symptoms initially?
3.     When did the symptoms start worsening?
4.     What medication is she currently receiving?

Given your description, this does not seem to be a likely diagnosis in this case, unless the child or her family has a history of allergies or asthma. Such symptoms can also result from foreign body inhalation.

If your daughter has undergone a chest Xray, I request you to upload the report.
I would also suggest that a CT chest with virtual bronchoscopy be done for your doctor. However, you would need to XXXXXXX her treating paediatrician.

Regarding moving out of Bangalore, it may sound unpractical as the child is currently hospitalized and diagnosis is not yet certain. You may want to shift out of your current home (which could be a source of allergens for her) at a later date, but you need not leave the city.

I hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor